one more prozac question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

prof
Veteran Member


Date Joined Feb 2003
Total Posts : 1195
   Posted 5/8/2005 8:36 PM (GMT -7)   
I still have not decided whether to fill the perscription yet. I did some reading and saw that the starting dose was 20mg.  My shrink wrote for 10mg. will that even help a little?????  I am rather  light weight  and was wonderign if that had any thing to do with it?''
Also, I had read that it can take a few weeks for it to work but if I were to have any side effects, would they show up sooner.  I read that it is also used for PMS... anyone use it for that?  Prof


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 5/8/2005 11:20 PM (GMT -7)   
Prof,

Your doctor is smart starting you on the lower dose. It is easier for your body to adjust to it.

Will it work? You won't know until you try it.

Side Affects . . . lots of side affects show in the first week and then they go away as the body adjusts. Some come after a while . . . you won't know till you try it.

I was scared of anti-d rxs too. It has been a world of help to me to be on anti-d meds. I hope you have the same great result.

You should talk to your doc about it if you are having mixed feelings about it.

Keep us posted friend!
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


GIjo
Regular Member


Date Joined Mar 2005
Total Posts : 24
   Posted 5/9/2005 6:07 AM (GMT -7)   

hi there :-)   im new to anti depressants as well, my first type(prozac) didnt help but the 2nd(remeron) tpye has been a lot better in helping some of my symptoms............

I had no appetite and lost weight and i also couldnt sleep, the 1st type didnt help at all, it reduced my apetite further. so when i finally got myself back to doctors(after 2 weeks of not taking the pills and having a bad time withmyself) and told him what i had expierenced and he change my anti d

and now things are starting to improve - the side effect of my new anti d is sleepiness and the munchies -

what im trying to say, you dont know what side effects you will get, but as like in my case the side effects maybe good for you.

the prozac may be the anti d for you, it maybe the next one, its hard to let your doc know everything what your going through but try and him/her knowhow you think the anti d is affecting you so they have a better idea of how to treat your syptoms of depression.

Best wishes and hope things start to improve for you

GIJo


Cloudy30
Regular Member


Date Joined Apr 2005
Total Posts : 72
   Posted 5/9/2005 7:40 PM (GMT -7)   
Hi Prozac was one of the first antidepressant that I first tried when I had my first episode.  I remember being very hesitant at the beginning - partially I think from the stigma or the thought that I have to have a pill to make me "happy"
 
Now I know so much better.  While Prozac no longer works for me, antidepressant have been a life savior for me.  Sometimes it takes a while to find the right combination but it is worth the while.  Some medications like Prozac take time to get into your system so it takes a couple weeks to see if they are effective.
 
I hope this helps.  Please keep us posted.
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 1:51 AM (GMT -7)
There are a total of 2,733,979 posts in 301,164 threads.
View Active Threads


Who's Online
This forum has 151298 registered members. Please welcome our newest member, FrankByMonster.
217 Guest(s), 3 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, Stanislav, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer